How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor (MD)
Category: Health
Satisfied Customers: 5660
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Health Question Here...
Family Physician is online now
A new question is answered every 9 seconds

I am male, 59, on disability for last 2 years due to a stroke.

Customer Question

I am male, 59, on disability for last 2 years due to a stroke. I was diagnosed manic depressive in 1989 and have used lithium carbonate since. I had 6-way heart bypass in 1998, and have felt like I've been going downhill ever since. My job required me to work around high concentrations of chlorine gas, liquid fluoride, and about 15 years of breathing toxic hydrogen sulfide concentrations in sewer systems for about an hour a day.
Current symptoms are: dead tired all the time, unable to sleep at night due to frequent urination, I am suffering from extreme shortness of breath which means I tire very, very easily. I also, for at least 1/2 a day, suffer from double vision. This seems to occur when I'm very tired, and one image is always above the other and I must hold one eye closed to make it go away. I suffer from swelling of the lower legs and ankles, and sometimes develop blisters there. The latest is my inability to walk or use my legs- they seem too "heavy" to support my body. I went down in public as a result of this yesterday.
Current medications: furosemide 40 mg, 1 per day / simvastatin 40 mg, 1 per day /spironolactone 25 mg twice per day /quinapril 20 mg twice per day / glipizide 10 mg twice per day / lithium carbonate 300 mg twice per day / labetalol 100 mg twice per day / lyrica 75 mg 1 per day / klor-con m20 1 per day / meloxicam 15 mg 1 per day / aspirin 325 mg 1 per day
Submitted: 7 years ago.
Category: Health
Expert:  CamilleRN replied 7 years ago.
HI and thank you for your question. I am sorry you have been through so much. What is the extent of your lung damage? Have you had a plmonary function test?
Customer: replied 7 years ago.
No. I've never heard of it.

Evidently I'm not doing something right.

Are you getting these answers?
Customer: replied 7 years ago.
i am waiting to reply to your information request
Expert:  CamilleRN replied 7 years ago.
I am sorry, I had asked you if you had lung damage secondary to the chemical inhalations.. and I believe your answer is no?
I am wondering the cause of the extreme shortness of breath? Are you asthmatic?